Alert archive / Arizona / Freeze Warnings in 2017
Freeze Warning 4, NWS Tucson, AZ
NWS Tucson, AZ issued this freeze warning at Nov 18, 2017, 3:38 AM MST for 5 counties in Arizona. It took effect at Nov 19, 2017, 1:00 AM MST. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 18, 2017, 3:38 AM MST (10:38 UTC)
- In effect from
- Nov 19, 2017, 1:00 AM MST
- Expired
- Nov 19, 2017, 4:50 AM MST
- In force
- 4 hr
- Issued by
- NWS Tucson, AZ
Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pima County, AZ, Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 58 km from the middle of the area, began a volume at 10:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 00:00Z, 10.6 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3653 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 187 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
270 WWUS75 KTWC 181038 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 338 AM MST Sat Nov 18 2017 AZZ507>509-182300- /O.UPG.KTWC.FZ.A.0001.171119T0800Z-171119T1500Z/ /O.NEW.KTWC.FZ.W.0004.171119T0800Z-171119T1500Z/ /O.UPG.KTWC.FZ.A.0002.171120T0800Z-171120T1500Z/ /O.NEW.KTWC.FZ.W.0005.171120T0800Z-171120T1500Z/ Upper San Pedro River Valley- Eastern Cochise County below 5000 feet-Upper Gila River Valley- Including the city of Willcox 338 AM MST Sat Nov 18 2017 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM MST SUNDAY... ...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM MST MONDAY... ...FREEZE WATCH NO LONGER IN EFFECT... ...FREEZE WATCH NO LONGER IN EFFECT... The National Weather Service in Tucson has issued a Freeze Warning, which is in effect from 1 AM to 8 AM MST Sunday and also from 1 AM to 8 AM MST Monday. The Freeze Watches are no longer in effect. * IMPACTS...The first widespread freeze of the season may be damaging to sensitive crops and vegetation. * TEMPERATURES...Lows in the lower 30s, with a few spots dipping into the upper 20s in the coldest portions of the Sulphur Springs Valley. * TIMING...Temperatures will begin to drop into the 30s by 2 AM, with the coldest temperatures most likely between 5 AM and 7 AM both Sunday and Monday mornings. Temperatures should rise above freezing by 8 AM each day. * For a detailed view of the hazard area...visit weather.gov/Tucson and click on the Detailed Hazards Icon PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are expected. These temperatures will kill sensitive crops and vegetation. Cover them...if possible...with cloth sheets or blankets to protect them from freezing. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
2 follow-up statements
228 WWUS75 KTWC 182119 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 219 PM MST Sat Nov 18 2017 AZZ507>509-191200- /O.CON.KTWC.FZ.W.0004.171119T0800Z-171119T1500Z/ /O.CON.KTWC.FZ.W.0005.171120T0800Z-171120T1500Z/ Upper San Pedro River Valley- Eastern Cochise County below 5000 feet-Upper Gila River Valley- Including the city of Willcox 219 PM MST Sat Nov 18 2017 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM MST SUNDAY... ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM MST MONDAY... * IMPACTS...The first widespread freeze of the season may be damaging to sensitive crops and vegetation. * TEMPERATURES...Lows in the lower 30s, with a few spots dipping into the upper 20s for a short period of time in the coldest portions of the Sulphur Springs Valley. * TIMING...Temperatures will begin to drop into the 30s by 2 AM, with the coldest temperatures most likely between 5 AM and 7 AM both Sunday and Monday mornings. Temperatures should rise above freezing by 8 AM each day. * For a detailed view of the hazard area...visit weather.gov/Tucson and click on the Detailed Hazards Icon PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are expected. These temperatures will damage or kill sensitive crops and vegetation. Cover them...if possible...with cloth sheets or blankets to protect them from freezing. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
741 WWUS75 KTWC 191150 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 450 AM MST Sun Nov 19 2017 AZZ507>509-192300- /O.CAN.KTWC.FZ.W.0004.000000T0000Z-171119T1500Z/ /O.CON.KTWC.FZ.W.0005.171120T0800Z-171120T1500Z/ Upper San Pedro River Valley- Eastern Cochise County below 5000 feet-Upper Gila River Valley- Including the city of Willcox 450 AM MST Sun Nov 19 2017 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM MST MONDAY... ...FREEZE WARNING FOR THIS MORNING IS CANCELLED... The National Weather Service in Tucson has cancelled the Freeze Warning for this morning. * IMPACTS...The first widespread freeze of the season may be damaging to sensitive crops and vegetation. * TEMPERATURES...Cloud cover this morning has kept temperatures in the 40s this morning. Still could see some temperatures briefly drop into the mid 30s this morning as the cloud cover diminishes. There will be less cloud cover later tonight into Monday morning where lows will be in the lower 30s, with a few spots dipping into the upper 20s for a short period of time in the coldest portions of the Sulphur Springs Valley. * TIMING...Temperatures will begin to drop into the 30s by 2 AM Monday morning with the coldest temperatures most likely between 5 AM and 7 AM. Temperatures should rise above freezing by 8 AM. * For a detailed view of the hazard area...visit weather.gov/Tucson and click on the Detailed Hazards Icon PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are expected. These temperatures will damage or kill sensitive crops and vegetation. Cover them...if possible...with cloth sheets or blankets to protect them from freezing. A Freeze Warning means sub-freezing temperatures are expected. These temperatures will kill sensitive crops and vegetation. Cover them...if possible...with cloth sheets or blankets to protect them from freezing. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this freeze warning went out at Nov 17, 9:10 PM MST, 6 hours 28 minutes earlier.
Area forecast discussion, Nov 17, 9:10 PM MST, 6 hours 28 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 910 PM MST Fri Nov 17 2017 .SYNOPSIS...Dry conditions will continue through next week. Slightly cooler temperatures will occur this weekend and early next week, with freezing temperatures possible Sunday and Monday mornings for eastern valley locations. Daytime temperatures rebound quickly to near record or record levels by Thanksgiving. && .DISCUSSION...Mainly high clouds were on the increase this evening as a system passes north of the area. Expecting a cool down this weekend in the wake of this system, but it will not last long as near record or record high temperatures can be anticipated by Thanksgiving. Current forecast looked in good shape, so no updates this evening. && .AVIATION...Valid thru 19/00Z. Clouds will continue to increase across the area this evening as an approaching trough moves into southeast Arizona. Some occasional southwest/northwest breeziness is expected coincident with the frontal passage this evening but this will be short lived and winds will return to their normal diurnal directions after midnight. Mostly clear skies and diurnal winds will prevail on Saturday. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Dry conditions are likely through the end of next week. Lingering breeziness is possible east of Tucson into early this evening as a trough departs the area, otherwise winds will follow typical upslope/downvalley patterns through much of the upcoming week. && .PREV DISCUSSION...Visible satellite imagery revealed partly cloudy conditions for much of the CWA. More extensive cloud cover was located across the northern 2/3 of the state. Cloud cover should still increase and thicken somewhat from north to south this afternoon in association with a trough pushing across the Great Basin to our north. No precip for us with this system, but a weak cold front will allow temperatures to drop several degrees into this weekend, though values will still remain above average for mid- November. The aforementioned trough is progged to pass to the northeast across Colorado tonight into Saturday ushering in dry NWLY flow aloft. With cooler temps, clearing skies and low dewpoints, the first widespread freeze of the season is possible across the valleys of Cochise and Graham counties. A freeze watch has been hoisted for some of these areas for Sunday and Monday mornings. The caveat to this could be elevated easterly winds on Sunday morning, which could mix out the surface inversion just enough to keep temperatures above freezing. No luck with precip next week either, as zonal flow will give way to strong ridging over the entire western CONUS. Daytime temperatures haven't been able to drop to near average values in quite some time, and our luck doesn't appear to be changing over the next 7 days. Highs Saturday through Tuesday will top out 5 to 8 degrees above normal, with record or near record highs likely Thanksgiving into next weekend. && .TWC WATCHES/WARNINGS/ADVISORIES... && ECC/DL Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 18, 3:38 AM MST | Freeze Warning | TWC | Cochise, Graham, Greenlee, Pima, Santa Cruz | 52 hr |
Nearby
Freeze Warnings in Arizona, 2017Every freeze warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.